MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZCU150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138)
Date of Event 03/06/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts were made to obtain the missing information; however, no additional information has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a patient underwent cataract surgery with implantation of a single-piece, non-preloaded toric intraocular lens (iol) in the left eye.At the 1-week postoperative follow-up visit, the patient reported increased blurred vision and expressed interest in undergoing an iol exchange procedure.No patient or user harm was reported.Additional information received with product return confirmed that an explant procedure was performed.The originally implanted lens was subsequently explanted during a secondary surgery and replaced with a non-johnson & johnson iol (model rxlal6005, 21.0 d).The reported reason for the iol exchange was a postoperative refractive outcome more myopic than the intended plano target.Preoperative refraction was documented as +0.25 +0.75 x 180 with a best spectacle-corrected visual acuity (bscva) of 20/40.Postoperative refraction prior to the exchange was -1.25 +0.50 x 092 with a bscva of 20/30+2, indicating a myopic outcome relative to the planned target.The patient did not experience a loss of two or more lines of bscva and reported no limitations in activities of daily living.There were no intraoperative or postoperative surgical complications, no unplanned interventions aside from the elective iol exchange, and no patient injury reported.The patient's ocular history included status post lasik in both eyes with enhancement procedures, which may have impacted iol power calculation accuracy.Following the iol exchange, the patient achieved a plano outcome and was reported to be doing well.Based on the available information, the device was considered to have caused or contributed to the event.No further information was provided.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key25436638
Report Number3012236936-2026-000151
Device Sequence Number21416308
Product Code HQL
UDI-Device Identifier05050474657854
UDI-Public(01)05050474657854(17)280605
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberZCU150
Device Catalogue NumberZCU150U230
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2026
Supplement Date Received by Manufacturer06/10/2026
Initial Report FDA Received Date06/08/2026
Supplement Report FDA Received Date07/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight133 KG
Patient EthnicityNon Hispanic
Patient RaceWhite